Azathioprine tabs

Hello guys. Just an update. I started off on the 25mg azathioprine. Had blood tests ones a week for 6 weeks and there was no change. They then put the dose up to 50mg. Blood test again ones a week for 6 weeks and they said it is likely that I will be put up to 75mg and keep uping the dose until there is a change and I will stick to that dose. Is there any way that my lupus can get worse while they are investigating on a dosage that suits me? The passed few weeks I have been feeling worse. Really struggling to do a full day shift at work. I have even been sick before starting work while feeling weak and drained. I even struggle to get out of bed in the mornings to get ready. I have always been like that but it have been worse lately. Any hints or tips to help guys? Thank you in advance. Hope your all doing ok xx

18 Replies

oldestnewest
  • Hi Blondie

    Some Rheumy's will give a steroid injection to help symptoms while waiting for drugs like Aza to work. It's good they're gradually building Aza up and your tolerating it, it should soon start to work. Sorry your struggling to work, it's a tough illness to cope with!. Hope you improve soon. X

  • I will have to ask about that. I am seeing him in 2 weeks time xx

  • Hi Blondie

    Good luck for your Rheumy appt, hope it goes well. Let us know how you get on. X

  • Yes I will. Thank you

  • I've been on Azathioprine since March. It takes at least a couple of months to work, so it is possible that your lupus will still play up in that period. I take 100mg and started slowly like you did. Nausea/vomiting is a side effect. I had nausea and dizziness the first few weeks, but it has completely gone now. It might just take time for your body to get used to it and for it to start working. I hope that you get better soon. X

  • That is how I am feeling. I'm glad your symptoms have gone. Happy that you are feeling abit better from them xx

  • Hi Blondie22, I'm not on this drug so can't help, I'm afraid. Just curious, are you also on hydroxychloriquin? Or was this prescribed instead of? I know DMARDS do take a long time to get into your system. Sorry you're struggling like this. Take care.

  • I am taking hydroxychloroquine as well yes but nothing have improved yet xx

  • Hi, I started taking Azathioprine 50mg twice daily at the beginning of June. I've been feeling so much worse these past few weeks, like im having a major flare up. I went to see rheumatology nurse this week for a check up and explained that I was feeling no benefit from the azathioprine and my symptoms were actually worse. She was going to discuss a higher dose with the DR. Like you I've been struggling with work etc lately, I feel like all I do is work and sleep! I hope you feel better soon, I know how you feel xx

  • Thank you for your reply. Yes that is all I do. Is work and sleep. Hope you feel better soon as well xx

  • Hi - I've just started it it too, at the same dosage. I too have found in sluggish and was sick to the point of exhaustion and nausea/vomiting a couple of weeks ago (mostly nausea). The plan for me is much the same as you, I don't know if it's usual but wanted to reply - you aren't alone and thank you for posting because now I know it isn't just me. Now in my fifth week, I'm feeling kind of better, at least I'm not nearly as achy as I'd usually be. Hang in there! C

  • Hopefully it will get better for you as well. It's not nice wanting to feel better and it's taking longer. Thank you for your reply it's exactly how I am xx

  • No one is alone here. I hope you feel better soon. Thank you for your reply I'm on my 8th week xx

  • Hi been on Aza since January 2014, 75 mg and it has certainly helped with the joint pain but not with hair loss, still feel tired but managing to still do a 50 hour week at work so stick with it

  • I don't let work know when I'm feeling horrible as I've been through a lot with them doubting my illness. Thank you xx

  • Azathroprine made me violently vomit, I had to stop taking it. There are others if this affects you badly.

  • What helped you after you stopped taking the aza? X

  • I was moved on to Methotrexate. The tablets also upset my sotmach so then i was given the injections. To be honest I don't think any of these immuno suppresents suit my body as they make me feel quite yukky. Some of us just find any chemicals upset the body. Best of luck

You may also like...